It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Headaches & Migraines Message Board

  • Midrin

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 02-22-2007, 07:47 AM   #1
    willo1980
    Veteran
    (female)
     
    willo1980's Avatar
     
    Join Date: Feb 2006
    Location: IL
    Posts: 359
    willo1980 HB User
    Midrin

    My neuro put me on midrin. I'm also titrating off Topamax and will be starting Pamerol once that clears my system. Last night I felt a migraine working behind my eye, the right side of head felt crushed, so I took two midrin's. Didn't feel too much at first. After a while, to my shock, the pressure I had been feeling in my eye and the pain starting easing up! WOW! My headache was still going to town so when the hour came around I popped another Midrin. That's all I had to take. The numbness that I've had on the right side of my face since a terrible 5 day migraine attack about 10 days ago had begun to ease up! I went to bed because I started getting drowsy and in the middle of the night I got dizzy when I went to the bathroom. But, overall, the s/e's were nothing. I was amazed.

    But, this morning, my eye feels like it's going to rip itself from the socket and my face is so numb I could bite my lip and i wouldn't feel it! I don't want to take the midrin again because I can only do the pills twice a week. Neuro said 3 times while I'm going off the Topa, but still I don't wants to over do it.

    Is it really possible that I'm really having another migraine? If so, I'm in for it! lol

     
    Sponsors Lightbulb
       
    Old 03-12-2007, 07:12 PM   #2
    aussie_jono
    Inactive
    (male)
     
    Join Date: Nov 2006
    Posts: 323
    aussie_jono HB User
    Re: Midrin

    Try taking 2 Advil or 2 Aleave along with your 2 Midrin... they can give it an extra boost, and heklp prevent the migraine recuring

     
    Old 03-13-2007, 11:30 AM   #3
    Dakota_Skye
    Senior Veteran
    (female)
     
    Dakota_Skye's Avatar
     
    Join Date: Sep 2006
    Location: New York
    Posts: 1,400
    Dakota_Skye HB User
    Re: Midrin

    hi willo,

    i just read about midrin (for my own information and curiosity). it says that each pill contains iometheptene mucate USP, 65 mg. (has sympatho-mimetic properties) ; dichioraiphenazone USP, 100 mg. (is a mild sedative); and acetaminophen USP, 325 mg. (tylenol).

    the most important chemical in it is the isometheptene mucate, that acts by constricting cranial and cerebral arterioles, thereby reducing whatever had caused the vascular headaches. the mild sedative, reduces a person's emotional reaction to the pain of both vascular and tension headaches (and makes you able to go to sleep, i would guess). and the acetaminophen/tylenol raises the threshold to pain, and it's basically an additional analgesic that has effects against all types of headaches when combined with something.

    they also said that transient/passing dizziness and skin rash may appear in hypersensitive patients, but that this can usually be eliminated by reducing the dose.

    if i were you, i would not take another midrin as yet. please don't. it seems like a very powerful medication. and you're right. you don't want to overdo it. please call your doctor, and ask him/her what to do, if you can't go there in person. i'd also suggest just trying to put something really tight around your head, like a bandana, but really, really tight, and have someone, your husband, friend, kids, anyone, massage your neck, shoulder and arm muscles for at least 30 minutes. please don't take any more of this medication now.
    speak with the doctor first.
    God bless you, since i have an idea of what you're going through!!
    somedays i'd rather have someone cut my head off than endure these pains!!!


    guess i'm too late in posting...didn't realize this was a february post...
    __________________
    Be kinder than necessary,
    Because everyone you meet is fighting some kind of battle...

    Last edited by Dakota_Skye; 03-13-2007 at 11:31 AM.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Helpful Advice About "MIDRIN" ! mys_star Headaches & Migraines 0 04-21-2006 09:19 PM
    Anyone rely on Midrin? NaeNae Headaches & Migraines 1 08-15-2005 05:19 PM
    Elavil and Midrin? angelkitty081 Headaches & Migraines 2 06-19-2005 05:15 PM
    midrin? lilmom Headaches & Migraines 6 09-23-2004 04:22 PM
    Anyone out there tried Midrin? sleeptweedledee Headaches & Migraines 7 11-29-2003 01:39 PM
    Zomig, atenolol, midrin???? snowbird171 Headaches & Migraines 2 11-08-2002 10:29 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 01:46 PM.





    © 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!